Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jun 10, 2015, 10:56 AM MDT for Archuleta County, La Plata County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2015, 10:56 AM MDT (16:56 UTC)
- Expired
- Jun 10, 2015, 2:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Archuleta County, CO, La Plata County, CO
The radar
The Albuquerque radar (KABX), 222 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
139
WGUS55 KGJT 101656
FFWGJT
COC007-067-102000-
/O.NEW.KGJT.FF.W.0002.150610T1656Z-150610T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1056 AM MDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LA PLATA COUNTY IN SOUTHWESTERN COLORADO...
ARCHULETA COUNTY IN SOUTHWESTERN COLORADO...
* UNTIL 200 PM MDT
* AT 1053 AM MDT...EMERGENCY MANAGEMENT AND SPOTTERS REPORTED
THUNDERSTORMS PRODUCING HEAVY RAIN NEAR IGNACIO AND FALFA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE
WARNING AREA WILL CAUSE MUD SLIDES NEAR STEEP TERRAIN. THE MUD
SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE
MATERIALS. HEAVY RAIN WILL BE MOVING INTO ARCHULETA COUNTY WITH
RAINFALL AMOUNTS UPWARDS TO 0.50 TO 1.00 INCH OF RAIN IN 30
MINUTES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BAYFIELD...PAGOSA SPRINGS...IGNACIO...LONETREE...ALLISON...
TIFFANY...GATO...PAGOSA JUNCTION...JUANITA...CHROMO...ARBOLES AND
CHIMNEY ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL TRIGGERS ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN
STEEP TERRAIN.
&&
LAT...LON 3731 10764 3722 10667 3719 10660 3713 10658
3701 10648 3700 10648 3700 10772
$$
PF2 follow-up statements
726
WGUS75 KGJT 101813
FFSGJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1213 PM MDT WED JUN 10 2015
COC007-067-102000-
/O.CON.KGJT.FF.W.0002.000000T0000Z-150610T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PLATA CO-ARCHULETA CO-
1213 PM MDT WED JUN 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM MDT FOR
SOUTHEASTERN LA PLATA AND ARCHULETA COUNTIES...
AT 1210 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING WITH MUD DEBRIS
FLOWS IS EXPECTED TO BEGIN ACROSS THE SOUTHEAST PORTION OF ARCHULETA
COUNTY. THE STRONGEST THUNDERSTORM WITH HEAVY RAINFALL IS MOVING
BETWEEN PAGOSA SPRINGS AND CHROMO.
EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BAYFIELD...PAGOSA SPRINGS...IGNACIO...LONETREE...ALLISON...TIFFANY...
GATO...PAGOSA JUNCTION...JUANITA...CHROMO...ARBOLES AND CHIMNEY ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3731 10764 3722 10667 3719 10660 3713 10658
3701 10648 3700 10648 3700 10772
$$
PF804
WGUS75 KGJT 102000
FFSGJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
200 PM MDT WED JUN 10 2015
COC007-067-102007-
/O.EXP.KGJT.FF.W.0002.000000T0000Z-150610T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PLATA CO-ARCHULETA CO-
200 PM MDT WED JUN 10 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LA PLATA AND ARCHULETA
COUNTIES WILL EXPIRE AT 200 PM MDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HOWEVER SOME SMALL STREAMS OR CREEKS MAY STILL BE
RUNNING STRONG. SOME BACKCOUNTRY ROADS MAY HAVE EXPERIENCED MUD
DEBRIS FLOWS.
RADAR INDICATED THE HEAVIEST RAIN MAY HAVE OCCURRED BETWEEN CHIMNEY
ROCK AND PAGOSA JUNCTION.
LAT...LON 3731 10764 3722 10667 3719 10660 3713 10658
3701 10648 3700 10648 3700 10772
$$
PFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 10:50 AM MDT, 6 minutes earlier.
Area forecast discussion, Jun 10, 10:50 AM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1050 AM MDT WED JUN 10 2015
.UPDATE...
ISSUED AT 434 AM MDT WED JUN 10 2015
BUMPED UP START TIME OF FLASH FLOOD WATCH FOR AREAS NORTH OF SAN
JUANS TO NOW THROUGH THURSDAY EVENING. GUIDANCE CONTINUES TO
HIGHLIGHT INCREASED CONVECTIVE GROWTH THIS MORNING WHICH WILL IN
TURN INCREASE RAINFALL RATES. WHILE INSTABILITY REMAINS LOW AT
THIS TIME...THE FORECAST CALLS FOR INCREASING INSTABILITY ONCE THE
SUN RISES WHICH WILL ALSO AID IN INCREASED RAINFALL RATES.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 320 AM MDT WED JUN 10 2015
VERY HIGH MOISTURE CONTINUES TO SPREAD OVER THE REGION FROM THE
SOUTHWEST THIS MORNING. PRECIPITABLE WATER VALUES WILL QUICKLY
CLIMB TO 1.1-1.5 INCH THROUGH EASTERN UTAH BY MIDDAY ON THE NOSE
OF THE 60KT JET. THE POTENTIAL FOR HEAVY RAINFALL INCREASES
DRAMATICALLY THROUGH THE MORNING HOURS IN OUR WESTERN CWA.
WIDESPREAD LIGHT TO MODERATE RAINFALL IS EXPECTED ACROSS ALL BUT
THE NORTHERN-MOST ZONES. ONLY SPEED SHEAR IS AVAILABLE SO
ORGANIZED STORMS ARE NOT EXPECTED. STILL...ANY CONVECTIVE CELLS
IN EASTERN UTAH TO FAR WESTERN COLORADO COULD PRODUCE VERY HEAVY
RAINFALL RATES AND FAST- EVOLVING RUNOFF PROBLEMS. STORM MOTION
WILL BE TO THE ENE AT AROUND 20 MPH BY THE AFTERNOON.
TONIGHT THE UPPER LOW PUSHES ACROSS THE GREAT BASIN AND OPENS OVER
THE FORECAST AREA ON THURSDAY. MOISTURE REMAINS NEAR ONE INCH
ACROSS THE NORTH BUT ERODES SOMEWHAT IN THE SOUTH. A VEERING
SHEAR PROFILE DEVELOPS ALONG WITH SOME STEEPENING OF THE LAPSE
RATES WITH COOL ADVECTION ALOFT. SOILS WILL ONCE AGAIN WILL BE
SATURATED WITH EVEN MODERATE CONVECTIVE SHOWERS EXPECTED TO
PRODUCE FLOODING ISSUES.
AFTER A WARM DAY ON WEDNESDAY...COOLER TEMPERATURES ARE EXPECTED
UNDER THE CLOUD SHIELD AND SHOWERS TODAY AND THURSDAY.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 320 AM MDT WED JUN 10 2015
PRECIP CONTINUES THURSDAY EVENING AS THE TROUGH/CLOSED LOW MOVES
OVERHEAD THOUGH IT WILL START WANING AFTER MIDNIGHT. BY DAYBREAK
FRIDAY...CIRCULATION INDICATES THE DISTURBANCE WILL BE OVER THE
FRONT RANGE BUT PIECES OF ENERGY WILL CONTINUE TO ROTATE AROUND
SAID LOW CAUSING ANOTHER ROUND OF STORMS AND SHOWERS FRIDAY.
MODELS HINTING THAT MOUNTAINOUS TERRAIN WILL BE FAVORED BUT STILL
EXPECT VALLEYS TO SEE SOME RAINFALL. DEPENDING ON HOW MUCH RAIN
WE'VE RECEIVED...MAY NEED TO EXTEND FLASH FLOOD WATCH DUE TO
CONTINUED RAIN. AS HEATING DIES DOWN...EXPECT MOST CONVECTION TO
DO THE SAME. THIS TREND WILL CONTINUE THROUGH THE WEEKEND WITH
DAYTIME SHOWERS AND STORMS GIVING WAY TO ISOLD SHOWERS OVERNIGHT.
COVERAGE IS EXPECTED TO LOWER EACH DAY BUT ENOUGH MOISTURE WILL
PERSIST THROUGH THE PERIOD FOR ISOLD/SCTD CHANCES TO REMAIN.
TEMPS WILL SLOWLY START INCHING UP TO NEAR NORMAL BY SUNDAY AND
REACHING ABOVE NORMAL FOR MONDAY AND BEYOND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1050 AM MDT WED JUN 10 2015
RAIN SHOWERS WITH SOME LOW CEILINGS HAVE SPREAD ACROSS THE AREA
LATE LAST NIGHT AND THROUGH THIS MORNING. AT 1030AM A FEW
THUNDERSTORMS HAD DEVELOPED OVER THE SOUTHWEST COLORADO. EXPECT
THUNDERSTORM DEVELOPMENT TO INCREASE BY EARLY AFTERNOON AND SPREAD
TO THE REST OF THE FORECAST AREA. HEAVY RAIN CAN BE EXPECTED AT
TIMES. ILS BREAKPOINTS WILL BE MET AT TIMES IN
SHOWERS...ESPECIALLY ASSOCIATED WITH EMBEDDED THUNDERSTORMS.
MOUNTAIN OBSCURATIONS WILL BE COMMON. THUNDERSTORMS WILL
DECREASE...AND RAIN WILL BECOME LESS INTENSE LATE THIS EVENING
THROUGH THURSDAY MORNING. HOWEVER WIDESPREAD SHOWERS WILL PERSIST
WITH SOME IMPACTS TO AIR TRAVEL.
&&
.HYDROLOGY...
ISSUED AT 320 AM MDT WED JUN 10 2015
FLASH FLOOD WATCHES REMAIN IN EFFECT FOR SE UTAH AND SW COLORADO.
DRY WASHES AND SLOT CANYONS WILL BE SUSCEPTIBLE TO FLOODING FROM
THE MASSIVE INFLUX OF MOISTURE FROM THE REMNANTS OF TROPICAL STORM
BLANCA OVER THE NEXT FEW DAYS. MANY RIVERS...CREEKS AND STREAMS
IN UTAH AND COLORADO ARE ALREADY RUNNING HIGH DUE TO SNOWMELT AND
RECENT RAINFALL. ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS WILL
INCREASE CHANCES FOR FLASH FLOODING ACROSS THE AREA. SOME RIVER
BANKS MAY ALSO BECOME UNSTABLE. USE CAUTION IF WALKING OR
RECREATING NEAR RIVERS OR STREAMS AS WATER IS RUNNING FAST AND
HIGH.
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FLASH FLOOD WATCH FROM 9 AM MDT THIS MORNING THROUGH THURSDAY
EVENING FOR COZ006-009-011-017-018-020.
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR COZ019-021>023.
UT...FLASH FLOOD WATCH FROM 9 AM MDT THIS MORNING THROUGH THURSDAY
EVENING FOR UTZ025-027>029.
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR UTZ022.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR COZ006-009-011-
017>023.
UT...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR UTZ022-025-
027>029.
&&
UPDATE...TGR
SHORT TERM...JOE
LONG TERM...TGR
AVIATION...EH
HYDROLOGY...TGJTHazardous weather outlook, Jun 10, 5:29 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 529 AM MDT WED JUN 10 2015 COZ001>014-017>023-UTZ022>025-027>029-111200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 529 AM MDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS...SOME HEAVY...WILL MOVE ACROSS THE FORECAST AREA TODAY AND CONTINUE THROUGH THIS EVENING. HEAVY RAINFALL WILL INCREASE AS THE DAY PROGRESSES INCREASING FLASH FLOOD POTENTIAL SO A FLASH FLOOD WATCH HAS BEEN ISSUED. SHOWERS WILL CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LITTLE CHANGE THROUGH TUESDAY AS MOISTURE REMAINS IN THE AREA BRINGING AFTERNOON SHOWERS AND STORMS. FROM SUNDAY ONWARDS...HIGHER TERRAIN WILL BE FAVORED FOR CONVECTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...HOWEVER SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS OR ANY OBSERVED FLOODING TO THE GRAND JUNCTION FORECAST OFFICE.
In the hours before
Special weather statement, Jun 10, 10:36 AM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1036 AM MDT WED JUN 10 2015
COZ019-022-023-101715-
SAN JUAN RIVER BASIN CO-ANIMAS RIVER BASIN CO-
SOUTHWEST SAN JUAN MOUNTAINS CO-
1036 AM MDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LA PLATA AND WESTERN
ARCHULETA COUNTIES UNTIL 1115 AM MDT...
AT 1034 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR IGNACIO TO NEAR
TURLEY...AND MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAINFALL AND SMALL HAIL IS EXPECTED WITH THESE THUNDERSTORMS.
IN ADDITION...POOR VISIBILITY MAY OCCUR IN HEAVY RAIN AND FOG WITH
VISIBILITY BELOW 1 MILE.
LOCATIONS IMPACTED INCLUDE...
BAYFIELD...IGNACIO...LONETREE...ALLISON...TIFFANY...GATO...OXFORD...
PAGOSA JUNCTION...ARBOLES AND CHIMNEY ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3724 10771 3749 10713 3739 10713 3739 10704
3700 10716 3700 10777
TIME...MOT...LOC 1634Z 244DEG 32KT 3715 10767 3674 10780
PFLocal storm report, Jun 10, 10:42 AM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1042 AM MDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HEAVY RAIN 5 SW FALFA 37.16N 107.86W
06/10/2015 M0.94 INCH LA PLATA CO TRAINED SPOTTER
RAIN HAS ENDED. RAINFALL RECEIVED OVER APPROXIMATELY 15
MINUTES.
&&
EVENT NUMBER GJT1500807
NLThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:36 AM MDT | Special Weather Statement | GJT | Archuleta | 39 min |
| Jun 10, 11:00 AM MDT | Areal Flood Advisory | GJT | La Plata | 72 hr |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.